Alert archive / Utah / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 3, 1999, 5:56 PM MDT for Iron County, Utah. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 1999, 5:56 PM MDT (23:56 UTC)
- Expired
- May 3, 1999, 6:15 PM MDT
- In force
- 19 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Iron County, UT
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSLC 032359 RRA SVRSLC UTC021-040015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 PM MDT MON MAY 3 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IRON COUNTY IN UTAH * UNTIL 615 PM MDT * AT 553 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH 3/4 INCH HAIL IN ENOCH...OR ABOUT 5 MILES NORTHEAST OF CEDAR CITY. THE STORM IS MOVING SOUTHEAST AT 25 MPH AND WILL WEAKEN AS IT MOVES INTO THE MOUNTAINS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3772 11315 3761 11300 3774 11280 3784 11302
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:40 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 3, 3:40 PM MDT, 2 hours 16 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 340 PM MDT MON MAY 3 1999 UPPER TROF AND COLD POOL ALOFT MOVING INTO WRN CWA THIS AFTERNOON WILL LINGER INTO TONIGHT WITH GOOD INSTABILITY AND LOTS OF MOISTURE. AVN SLOWER WITH STABILIZATION TONIGHT AND ALL MODELS KEEP MOISTURE ABUNDANT THRU THE DAY TUE. AVN EVEN HINTS AT SOME SECONDARY SHORT WAVE THAT HOLDS HEIGHTS DOWN INTO TUES NIGHT BUT THEN RIDGE WILL DOMINATE BY WED MORNING. INTERESTINGLY...AVN BRINGS THE COLDEST AIR AT H7 OVER BETWEEN 06-12Z WED IN SPITE OF THE WARMING ALOFT. EXPECT SKIES TO CLEAR TUES EVENING SO IF THIS IS THE CASE, FROST IS VERY POSSIBLE FOR WED MORNING. IN THE MEAN TIME...KEPT SNOW ADVISORY GOING THRU THIS EVE ABOVE ABOUT 6500 FEET AND THE FAVORED UPSLOPE AREAS IN NORTHWEST FLOW MAY RECEIVE MUCH MORE. SNOW LEVELS MAY GET DOWN TO VALLEY FLOORS OVER WRN CWA BUT DONT EXPECT ENOUGH ACCUMULATION BELOW 6500 FT TO WARRANT ANY HILIGHTS. PRECIP SHOULD DIMINISH OVERNIGHT BUT LOW CLOUDS AND LIGHT PRECIP MAY CONTINUE AT TIMES THRU MUCH OF THE DAY TOMORROW OVER NWRN CWA. REST OF AREA SHOULD BE PARTLY CLOUDY WITH BREEZY NW WINDS. WARMER AND DRIER IS FORECAST FOR DAYS 3/4 BUT IT LOOKS LIKE NEXT TROF WILL BE CLOSE ENOUGH BY SATURDAY FOR AT LEAST SOME CONVECTIVE ACTIVITY...NOGAPS WOULD HAVE IT WIDESPREAD...TO WARRANT MENTION FOR DAY 5. SLC +5-- CDC 7300 WILENSKY .SLC...SNOW ADVISORY ABV 6500 FT UNTIL 1000 PM FOR IDZ25 AND UTZ7>10.
Nearby
Severe Thunderstorm Warnings in Utah, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.